I take 12-17 methadone tablets everyday and have been for the past 3 years. Somedays I take up to 20. I have not experienced any withdrawls from methadone but I have experienced them when I was taking Lortab and Oxycontin. I know I have to wean myself down . It is VERY expensive and I am worried about my health and how taking so much is effecting my body. I also want to do it for my children.I get some of them from my doctor , the others I buy from people. Is the methadone clinic something I should consider? Could I start just taking 8 - 10 a day without going through withdrawls or less and how often do i wean down to a lower dosage?
12 Aug 2011
The rule of thumb for methadone is the slower the taper the better. I'm assuming you are taking the 10mg tablet. I wouldn't decrease your daily dosage no more than 5 mgs every 2 weeks. Once you get down to around 30mgs you may need to go even slower to avoid withdrawals, such as 2.5mgs every 2 weeks. If you experience any withdrawals then take longer between reductions, as much as a month. It is a slow process but something that I would seriously consider since you are taking such a high dose and getting them off the street. The methadone clinic is something to consider but don't know that they will help you taper. You'd have to talk to them.
6 Apr 2012
lopezlopez I understand where you are coming from, because I came out of the same place.. I was on 160 mg a day for 4 years,,Im down to 50 mg a day now, its much easier to drop say 10mg at a higher dos. then a lower one like 80 because of the loss % wise of the over all dos.Think of it like a tree bending at the very top its easy to bend but the lower down you go the more power it will take to bend.. It can be done don't ever think you cant its just a heavier lode at the smaller dos.
So try to go longer between cut backs time wise and try cutting a 10mg pill in half so your cut backs are only 5mg at the lower dos,, that's what I did to get where I am at now 50mg and it took me 4 with draw free months to get here, also i take my methadone at the same time everyday..Another thing brother we are living in unsure times you don't want to have to kick it cold turkey if your up over even 100mg a day trust me after the 3rd day you will go insane and where you are at now dos, wise it would most likely kill you after a week. I don't care what some people say you could have a stroke or heart attack.For your kids, for your sake start backing out of that dark place life has taken you..And if you are a believer it wont hurt to call out to your Maker for some help... God bless you lopezlopez
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Methadone (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I got out of detox over two weeks ago, and my last dose of 5 mg methadone was on the 23rd of October. Because I was in detox, I was on a 4 day taper ...
1 answer • 9 Nov 2010
I am currently a member of a private, 85 dollars a week Methadone Clinic. I started on it because I?
I am currently on 130 mg/day of methadone, because after 4 years of opiate abuse, mainly heroin and oxy contin, I was too terrified to come off/STAY ...
5 answers • 13 Nov 2010
... avoid being thrown into accute withdrawals. (I tried to edit first line but it wouldnt let me, so i'll try to clarify now) I am planning to ...
2 answers • 18 Jun 2011
I've been on Methadone for 4yrs @ 190mls and have been reducing it for a couple of months now, but I was doing it too fast (20mls a month) so I ...
1 answer • 2 Aug 2011
... me at the Detox center. I am still going back and forth with feeling good, and very low, maybe a day or two of great. I keep telling myself it is ...
4 answers • 23 Jan 2012